MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN135T90
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the lantern was severely kinked approximately 36.0 cm from the hub.The lantern was ovalized approximately 131.5 and 134.0 cm from the hub.Conclusions: evaluation of the returned lantern revealed a server kink in the proximal shaft.If the lantern is manipulated at extreme angles during use, damage such as a kink may occur.Further evaluation of the returned lantern revealed ovalization at the distal tip.This damage was likely incidental to the reported complaint.Penumbra catheter are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the left axillary branch using a lantern delivery microcatheter (lantern).During the procedure, the physician placed a lantern in position within the vessel.Then, the physician injected contrast through the lantern and noticed that the middle of the lantern was kinked.Therefore, the lantern was removed.The procedure was completed using a new lantern.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10857562
Report Number3005168196-2020-02031
Device Sequence Number3793456
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberPXSLIMLAN135T90
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF94962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Initial Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005